Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 90, NWS Nashville, TN

June 20, 2013Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2013, 3:07 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 3:07 PM CDT (20:07 UTC)
Expired
Jun 20, 2013, 3:45 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS54 KOHX 202007
SVROHX
TNC037-149-187-202045-
/O.NEW.KOHX.SV.W.0090.130620T2007Z-130620T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR ANTIOCH...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NOLENSVILLE...LA VERGNE AND SMYRNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.

&&

LAT...LON 3613 8652 3611 8653 3608 8649 3600 8642
      3585 8649 3587 8678 3602 8683 3614 8672
TIME...MOT...LOC 2008Z 295DEG 9KT 3606 8660

$$

TB12
1 follow-up statement
164 
WWUS54 KOHX 202024
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT THU JUN 20 2013

TNC037-149-187-202034-
/O.CAN.KOHX.SV.W.0090.000000T0000Z-130620T2045Z/
RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN-
324 PM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3613 8652 3611 8653 3608 8649 3600 8642
      3585 8649 3587 8678 3602 8683 3614 8672
TIME...MOT...LOC 2024Z 295DEG 9KT 3604 8656

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:04 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 20, 3:04 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT THU JUN 20 2013

.DISCUSSION...
WEAK UPPER TROUGH REMAINS OVER THE REGION THIS AFTERNOON WITH
SHORTWAVE JUST UPSTREAM. MODERATE MOISTURE SOURCE AND SLIGHTLY
INCREASED INSTABILITY EXPECTED TO CONTINUE ISO-SCT CONVECTION
INTO THE EARLY EVE.

WEAK UPPER TROUGH WILL MAKE SLOW TRANSITION TO RIDGING INTO THE
LATE WEEKEND...ALTHOUGH WEAK TROUGH AXIS DOES LINGER ALONG THE
EASTERN SEABOARD. THIS WILL KEEP ANYTHING ORGANIZED FROM AFFECTING
THE MID-SOUTH THUS CURRENT TREND WILL CONTINUE. MODERATE MOISTURE
BELOW H7 AND DAYTIME HEATING/ELEVATED INSTABILITY WILL KEEP
LARGELY DIURNAL ISO-SCT STORMS IN THE MIX THROUGH LATE SUNDAY.

NO REAL APPRECIABLE CHANGES IN OVERALL PATTERN EARLY NEXT WEEK
BUT CHANGES ARE IN SIGHT BY EARLY WED. UPPER RIDGE BREAKING DOWN
MID-WEEK AS UPPER LOW SCOOTS NEAR THE US/CANADIAN BORDER. THIS
WILL SHARPEN TROUGH OVER THE EASTERN US LATE WEEK...WITH AXIS
SWINGING THROUGH POSSIBLY FRI. DAYTIME HEATING PUSHING TEMPS WELL
INTO THE 80S TO AROUND 90 WILL PRODUCE DIURNAL CONVECTION THROUGH
WED...WITH PCPN CHANCES RAMPING UP LATE IN THE WEEK WITH INCOMING
TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  89  68  89 /  20  20  20  20
CLARKSVILLE    66  90  67  89 /  20  20  20  20
CROSSVILLE     61  82  62  84 /  20  20  20  20
COLUMBIA       67  89  68  89 /  20  20  20  20
LAWRENCEBURG   67  89  67  89 /  20  20  20  20
WAVERLY        67  90  67  89 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 20, 5:02 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU JUN 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Jun 20, 1:32 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CDT THU JUN 20 2013

TNZ011-034-066-201900-
CUMBERLAND-FENTRESS-PICKETT-
132 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS AND PICKETT
COUNTIES...

AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
JAMESTOWN TO 10 MILES NORTH OF PIKEVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PALL
MALL...JAMESTOWN...CLARKRANGE...LAKE TANSI...CUMBERLAND MOUNTAIN
STATE PARK...PICKETT STATE PARK...CROSSVILLE AND ALLARDT.

SMALL HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3629 8479 3629 8487 3620 8491 3615 8490
      3609 8480 3600 8472 3591 8469 3577 8490
      3577 8525 3609 8517 3614 8510 3615 8512
      3619 8508 3629 8512 3662 8504 3661 8478
      3640 8466

TB12
Special weather statement, Jun 20, 2:00 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU JUN 20 2013

TNZ011-034-066-201930-
CUMBERLAND-FENTRESS-PICKETT-
200 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS AND PICKETT
COUNTIES...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
BYRDSTOWN TO 12 MILES EAST OF SPENCER...MOVING SLOWLY EAST AND
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PALL MALL...PLEASANT HILL...
CLARKRANGE...LAKE TANSI...GRIMSLEY...JAMESTOWN...CROSSVILLE AND
ALLARDT.

SMALL HAIL...HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING HAS ALSO BEEN
OBSERVED WITH THESE STORMS.

LAT...LON 3629 8479 3629 8487 3621 8491 3615 8490
      3600 8472 3591 8469 3577 8488 3576 8508
      3597 8527 3611 8522 3610 8515 3614 8510
      3615 8512 3619 8508 3629 8512 3639 8512
      3662 8504 3660 8478 3641 8467

TB12
Special weather statement, Jun 20, 2:19 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CDT THU JUN 20 2013

TNZ027-028-059-062-201945-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
219 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTIOCH...SLOWLY MOVING EAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...NASHVILLE...BERRY
HILL...ANTIOCH...PERCY PRIEST LAKE AND HERMITAGE.

SMALL HAIL...VERY HEAVY RAIN...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

LAT...LON 3625 8634 3584 8628 3588 8688 3623 8689

TB12
Local storm report, Jun 20, 2:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     7 SSE PORTLAND          36.49N  86.47W
06/20/2013                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN ABOUT 4 MILES
            NORTHEAST OF COTTONTOWN.

&&

EVENT NUMBER OHX1300521

AL
Special weather statement, Jun 20, 2:34 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT THU JUN 20 2013

TNZ011-034-066-202015-
CUMBERLAND-FENTRESS-PICKETT-
234 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS AND PICKETT
COUNTIES...

AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
BYRDSTOWN TO 11 MILES NORTH OF PIKEVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PLEASANT HILL...PALL MALL...INDIAN
ROCK LAKE...CLARKRANGE...LAKE TANSI...GRIMSLEY...JAMESTOWN...
CROSSVILLE AND ALLARDT.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

LAT...LON 3629 8479 3629 8487 3621 8491 3615 8490
      3600 8472 3591 8469 3576 8491 3577 8525
      3591 8522 3600 8526 3611 8522 3610 8515
      3614 8510 3621 8508 3629 8512 3639 8512
      3662 8504 3660 8478 3640 8467

TB12
Special weather statement, Jun 20, 2:42 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT THU JUN 20 2013

TNZ008-027-028-059-062-202015-
DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON-
242 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER...
WILLIAMSON AND WILSON COUNTIES...

AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...BERRY HILL...ANTIOCH...
PERCY PRIEST LAKE...RURAL HILL...LA VERGNE AND SMYRNA.

SMALL HAIL...VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITIES
AND WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3631 8652 3608 8638 3587 8654 3588 8684
      3609 8697 3632 8681

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:24 PM CDTSpecial Weather StatementOHXSumner36 min
Jun 20, 1:32 PM CDTSpecial Weather StatementOHXCumberland, Fentress28 min
Jun 20, 2:00 PM CDTSpecial Weather StatementOHXCumberland, Fentress30 min
Jun 20, 2:19 PM CDTSpecial Weather StatementOHXDavidson26 min
Jun 20, 2:34 PM CDTSpecial Weather StatementOHXCumberland, Fentress41 min
Jun 20, 2:42 PM CDTSpecial Weather StatementOHXDavidson33 min
Jun 20, 3:26 PM CDTSpecial Weather StatementOHXRutherford34 min
Jun 20, 3:27 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam3 hr
Jun 20, 3:43 PM CDTSpecial Weather StatementOHXWilson47 min
Jun 20, 3:49 PM CDTSpecial Weather StatementOHXCumberland, Overton, Putnam26 min
Jun 20, 3:53 PM CDTSpecial Weather StatementOHXDeKalb37 min
Jun 20, 3:59 PM CDTSpecial Weather StatementOHXRutherford31 min
Jun 20, 4:11 PM CDTSpecial Weather StatementOHXRutherford19 min
Jun 20, 4:19 PM CDTSpecial Weather StatementOHXPutnam26 min
Jun 20, 4:25 PM CDTSpecial Weather StatementOHXPutnam20 min
Jun 20, 4:28 PM CDTSpecial Weather StatementOHXSmith32 min
Jun 20, 4:31 PM CDTSpecial Weather StatementOHXRutherford29 min
Jun 20, 4:35 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford25 min
Jun 20, 4:44 PM CDTSpecial Weather StatementOHXPutnam31 min
Jun 20, 4:53 PM CDTSpecial Weather StatementOHXCannon22 min
Jun 20, 4:54 PM CDTSevere Thunderstorm WarningOHXRobertson36 min
Jun 20, 4:59 PM CDTSpecial Weather StatementOHXDeKalb31 min
Jun 20, 5:00 PM CDTSpecial Weather StatementOHXBedford, Marshall30 min
Jun 20, 5:01 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb29 min
Jun 20, 5:13 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith32 min
Jun 20, 5:29 PM CDTSpecial Weather StatementOHXMarshall31 min
Jun 20, 5:36 PM CDTSpecial Weather StatementOHXCannon39 min
Jun 20, 5:50 PM CDTSpecial Weather StatementOHXClay40 min
Jun 20, 6:22 PM CDTSpecial Weather StatementOHXClay23 min
Jun 20, 6:34 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 20, 6:55 PM CDTSpecial Weather StatementOHXCheatham50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.